Prescription Drug Discussion Forums  

Go Back   Prescription Drug Discussion Forums > Medication Discussions > Specific Drug Discussions > Provigil

Notices

Reply
 
Thread Tools Display Modes
  #1  
Old 08-14-2003, 06:00 AM
Unregistered
Guest
 
Posts: n/a
Default No Subject

I am using Provigil for fatigue related to multiple sclerosis. It has helped a lot. However, I was having trouble with nervousness, even at the low dose of 100 mg. I then started taking 1/2 caplet twice a day. I have been taking it intermittently since 2000.<br><br>I have also experienced difficulty sleeping. I am often awake until 2 or 3am, resulting in only 3-4 hours sleep. Caffine-containing products and alcohol are also avoided when I take Provigil<br><br>I have tried taking the Provigil only on days that I will have increased demands; however, my neurologist states I should be taking it every day.<br><br>Any suggestions on how to get the desired benefits without these side-effects?
Reply With Quote
  #2  
Old 08-21-2003, 06:00 AM
Unregistered
Guest
 
Posts: n/a
Default No Subject

Hello! I, too, have had problems with agitation since taking the Provigil... but the increased energy levels, increased ability to concentrate, and edge of confidence and optimism that I gain from my 200 mg dose is such a benefit to me that I don't wish to stop taking the Provigil!<br><br>Your neurologist is wise in insisting that you regularly take your Provigil. Not only will this give your body a "predictable" level of wakefulness to work with each day, but you will also find that your moods are more regular and you are better able to handle the effects of the drug, when taken each day.<br><br>For sleeplessness, be sure that you take your Provigil first thing in the morning. I wake at about 6am and pop my Provigil on the way to the toilet. The 15-hour effect of the drug has then wound down and is basically out of my system by the time I go to bed at 10pm or so. <br><br>One "self-medicating" solution that I've found is to take a .25 mg Xanax (or Alprazolam) tablet shortly after taking my Provigil (or at the same time). The Xanax is an anti-anxiety med that helps to calm me. For some people, it makes them sleepy...in which case, it's not a good idea if you're taking Provigil to promote wakefulness. However, it just takes off that edge of anxiety for me. I've only used Xanax and Provigil together at two points in my life, both of which were when I had resumed taking Provigil after a period of NOT taking it. I used it for the first couple of weeks of taking Provigil, when the jittery anxiety is worst, and then dropped the Xanax to take only the Provigil. <br><br>Talk to your doctor about an anti-anxiety supplemental med for a few weeks. Also talk to your doctor about taking an over-the-counter sleep aid, such as Valerian or Melatonin. 3 mg Melatonin with 500 mg of Valerian will knock you out at night, but may have an unfavorable interaction with the Provigil. Check with your doc.
Reply With Quote
  #3  
Old 10-08-2003, 06:00 AM
Unregistered
Guest
 
Posts: n/a
Default Wakefulness

I have also had the problem with being awake at night, and my doctor put me on ambien, which is a sleeping pill. I had this problem prior to taking provigil and continue to have this problem. My doctor tells me that most people discontinue to have a problem at night, once their daytime has improved, but this has not been the case with me. Ambien helps me to get to sleep quicker and allows me at least 6 to 7 hours sleep. Hope this helps.
Reply With Quote
  #4  
Old 10-08-2003, 06:00 AM
Unregistered
Guest
 
Posts: n/a
Default No Subject

Hi,<br>I also have MS and take Provigil. I take it early in the morning and an hour before bedtime Melatonin. I have mostly great nights now and fall asleep in seconds and wake up when the alarm goes off. I am an Accountant and need to be mentally alert, able to concentrate and have energy to make it through the day.Before Provigil I feared that my career was coming to an end.<br><br>I also had problems getting used to Provigil, but after a month or so I got used to the drug. I could and would not live without Provigil. It helps me also with mood swings.<br><br>Give it another try and give Melatonin a try.Good luck !
Reply With Quote
  #5  
Old 12-03-2005, 06:00 AM
Cat
Guest
 
Posts: n/a
Default provigil

I take provigil for narcolepsy. Do not take it past 2 pm or 4 pm at the very latest because my neurologist says it has up to a 12 hour half life, and could very well interfere with sleep. I agree with your docto that you should take it regulary. Try 200 mg (1 caplet ) in the am with breakfast. If this proves too much, you can always cut back to 1/2 tab in the AM. I also feel you should take it regularly, and you can always increase or decrease your dosage to fit your workload, even skip a dosage now and then. However, I feel you should take it regulary to achieve your optimal benefit. I now feel "normal" 95% of the time, and can finally say that narcolepsy no longer controls my life. However, I take 200 mg provigil in the morning with breakfast on most days for the past year. This seems to be the best level for me. It took me a few years of taking provigil to get to the point of realizing what dosage was right for me. I am doing quite well now & I have lived with the annoying and sometimes embarassing or even dangerous effects of narcolepsy--falling asleep at inappropriate times. I hope I never have to return to those days-narcolepsy ruled my life/interfered with my family/social/work life. I now feel as if I was rebor. I am only 55, and now look forward to geting out there with the best of them. I retired from teaching with close to 28 years of teaching--had to take a disability retirement. My neurologist approved working, but only at something with great flexability. I took real estate classes/passed them. I have to stud to take the state exam so that I can get my realtor's license. I'd like to dabble with real estate, and the flexibility is there. I can work from home & usually only have to check in with the company a feww times during the week. If I have a bad night, I can always reschedule my appointments, so I can squeeze in a nap. Being retired since 49 has made me cabin crazy. I feel I can handle part-time flexible employment. Hey, if this goes well, maybe I may even be able to come out of disability retirement. I love working with the public, so I want to give this a try. Provigil has provided me with hope again, and I do feel as if I have control of my life again. I don't feel controlled my disability any longer. Cat
Reply With Quote
Reply

Bookmarks

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump


This site is presented as an educational source only. The information on this site is not a substitute for a visit with your doctor or pharmacist. Always talk to your doctor before changing medications or dosage, or if you experience any serious side effects. The information on this site that has been contributed by other visitors should be taken with a grain of salt. This is the Internet and you have no idea if the person who posted any information knows what they are talking about. Use this site to come up with a list of questions to ask your doctor, do not use this site to replace your doctor.

All times are GMT. The time now is 04:02 PM.


Powered by vBulletin® Version 3.8.8
Copyright ©2000 - 2018, vBulletin Solutions, Inc.